Hail, Beckham
- When
- April 11, 9:15 PM CST
- Where
- Beckham County, 2.82 mi E of Texola
- Measured
- 2 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.220, -99.940
No damage reports.
Despite surface high pressure across much of Oklahoma, intense surface heating across the Texas Panhandle allowed for high based thunderstorm initiation along the dryline. Modest mid level flow then allowed these storms to propagate eastward into far western Oklahoma during the evening, producing sporadic large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Despite surface high pressure across much of Oklahoma, intense surface heating across the Texas Panhandle allowed for high based thunderstorm initiation along the dryline. Modest mid level flow then allowed these storms to propagate eastward into far western Oklahoma during the evening, producing sporadic large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 11, 1:51 PM CST, 7 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 251 PM CDT SAT APR 11 2015 .DISCUSSION... THE FORECAST CHALLENGE OF THE DAY IS DETERMINING RAIN CHANCES OVER THE NEXT SEVERAL DAYS. THE BIGGEST CHANGE TO THE PREVIOUS FORECAST WAS TO LOWER RAIN CHANCES IN MANY LOCATIONS TONIGHT AND SUNDAY. THROUGH 7 PM THIS EVENING...CURRENT BATCH OF SHOWERS OVER CENTRAL AND NORTHERN OKLAHOMA IS EXPECTED TO CONTINUE TO WEAKEN AS IT PUSHES NORTHEAST. DUE TO WEAK INSTABILITY...NO STRONG OR SEVERE STORMS ARE EXPECTED WITH THIS BATCH. DO NOT THINK THERE WILL BE ANY ADDITIONAL SHOWER OR STORM DEVELOPMENT ACROSS THE REST OF THE AREA. LATER TONIGHT...WILL MONITOR FOR ADDITIONAL STORMS THAT MAY FORM OVER THE PANHANDLES WHICH MAY MOVE INTO PARTS OF NORTHERN AND WESTERN OKLAHOMA. CAPPING REMAINS RATHER STRONG AND THERE DOES NOT SEEM TO BE MUCH LARGE SCALE LIFT. HOWEVER...CANNOT COMPLETELY RULE OUT A FEW STRAY STORMS IN THESE AREAS WHICH COULD PRODUCE MARGINALLY SEVERE HAIL...BUT CHANCES OF THIS SEEM TO BE QUITE LOW. KEPT LOW RAIN CHANCES TO ACCOUNT FOR THIS. WITH LOW LEVEL MOISTURE INCREASING TONIGHT...LOW CLOUDS WILL FORM LATE TONIGHT INTO SUNDAY MORNING. SOME FOG MAY DEVELOP...BUT DID NOT MENTION DUE TO LOW CONFIDENCE THINKING THAT LOW LEVEL WINDS WILL BE STRONG ENOUGH TO KEEP THE AIR NEAR THE SURFACE MIXED ENOUGH TO KEEP VISIBILITIES ABOVE 3 MILES. SUNDAY...MUCH OF THE DAY WILL BE DRY DUE TO CAPPING...THUS LOWERED RAIN CHANCES. A FEW MORNING STORMS MAY BE OVER NORTHERN OKLAHOMA. THE HIGHER CHANCE FOR DEVELOPMENT OF STORMS WILL BE NEAR A COLD FRONT IN SOUTHWESTERN KANSAS LATE AFTERNOON AND EVENING. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AS THE MAIN HAZARD...MAINLY ACROSS NORTHERN OKLAHOMA BETWEEN 4 PM AND MIDNIGHT WHERE 0-6 KM SHEAR WILL BE HIGHEST...AROUND 30 KT. THE AIR WILL BE MODERATELY UNSTABLE. SUNDAY NIGHT THROUGH TUESDAY...RAIN CHANCES INCREASE ACROSS MUCH OF THE AREA AND DID NOT ALTER THEM MUCH FROM THE PREVIOUS FORECAST. THERE IS SOME POTENTIAL FOR HEAVY RAINFALL SOMEWHERE ACROSS THE REGION DUE TO ABUNDANT MOISTURE WITH PRECIPITABLE WATER VALUES FORECAST TO BE IN THE 90TH PERCENTILE OR ABOVE...THOUGH PINPOINTING LOCATIONS REMAINS VERY TRICKY. CANNOT RULE OUT A FEW STRONG OR SEVERE STORMS WITH HAIL AND WIND...BUT WIDESPREAD SEVERE SEEMS UNLIKELY. COOLER TEMPERATURES WILL LIKELY RESULT MONDAY AND TUESDAY FROM CLOUD COVER AND NEARBY RAIN. WEDNESDAY THROUGH NEXT SATURDAY...DID NOT ALTER THE PREVIOUS FORECAST MUCH DURING THIS TIME FRAME...GENERALLY KEEPING LOW CHANCES FOR STORMS NEARLY EACH DAY WITH THE APPROACH OF A MID/UPPER TROUGH/LOW. SOME SEVERE STORMS MAY OCCUR...BUT CONFIDENCE IS LOW. TEMPERATURES ARE EXPECTED TO GENERALLY REMAIN ABOVE AVERAGE. MBS && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 58 77 60 68 / 10 10 60 70 HOBART OK 60 80 60 66 / 10 20 60 70 WICHITA FALLS TX 61 80 62 71 / 10 10 60 70 GAGE OK 56 83 54 65 / 20 30 50 40 PONCA CITY OK 55 79 57 69 / 20 20 60 30 DURANT OK 58 76 62 72 / 10 20 70 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 815 PM CDT SAT APR 11 2015 OKZ004>048-050>052-TXZ083>090-121100- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 815 PM CDT SAT APR 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... A FEW STRONG TO SEVERE STORMS OVER THE HIGH PLAINS MAY MOVE INTO FAR WESTERN OKLAHOMA AFTER 10 PM. ALTHOUGH STORM INTENSITY IS EXPECTED TO DECREASE...HAIL TO THE SIZE OF HALF DOLLARS WILL BE POSSIBLE. OTHER SCATTERED SHOWERS AND A FEW STORMS WILL REMAIN POSSIBLE ACROSS NORTH CENTRAL OKLAHOMA BUT WEAK INSTABILITY WILL KEEP STORM INTENSITY LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... SHOWER AND THUNDERSTORM CHANCES CONTINUE ACROSS PARTS OF THE AREA SUNDAY WITH CHANCES INCREASING LATE SUNDAY NIGHT INTO MONDAY AS A COLD FRONT MOVES THROUGH THE AREA. ISOLATED SEVERE STORMS WILL BE POSSIBLE IN THE AFTERNOON AND EVENING ACROSS NORTHERN OKLAHOMA ON SUNDAY. ON MONDAY... ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE IN NORTH TEXAS. THE THUNDERSTORM CHANCES WILL PERSIST THROUGH THURSDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 908 PM CDT SAT APR 11 2015 OKZ014-021-120230- ROGER MILLS OK-BECKHAM OK- 908 PM CDT SAT APR 11 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGER MILLS AND NORTHWESTERN BECKHAM COUNTIES UNTIL 930 PM CDT... AT 904 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 20 MILES WEST OF SWEETWATER...MOVING EAST AT 40 MPH. IF THIS STORM MAINTAINS ITS CURRENT INTENSITY A SEVERE THUNDERSTORM WARNING WILL LIKELY BE ISSUED FOR PORTIONS OF ROGER WILLS AND BECKHAM COUNTIES. LARGE HAIL AND STRONG WIND GUSTS WILL BE LIKELY WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING IS ISSUED OR IF STORMS THREATEN YOU. && LAT...LON 3545 10000 3545 9979 3516 9980 3520 10000 TIME...MOT...LOC 0204Z 277DEG 35KT 3536 10030
The Altus AFB radar (KFDR), 130 km away, was scanning. The volume nearest the first event began at 03:13 UTC.
3 hail. Local standard time, as filed.
No damage reports.
Received report from twitter. No damage reports.
Received report from twitter. No damage reports.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 570312, 570313, 570314.